Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What causes no bleeding and negative UPT after having mifegest kit?

DOCTOR OF THE MONTH - Mar 2014
Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
Question
Hi,

My wife had taken mifegest kit 1st tab on 11th july at 10 pm.then 2 tabs on 12 july at 10 am and last two at 10 pm.but till today no bleeding happened.So our doct gave us 4 tabs of cytolog again today to put in at a time and we did so at 10.30 AM today.Also today morning we did a pregnancy test and it came positive before putting the tab.Can you pls tell what is going wrong.And what else can be done in this situation.We are really worried about this.
Posted Tue, 5 Aug 2014 in Abortion and Stillbirth
 
 
Answered by Dr. Madhuri N Bagde 37 minutes later
Brief Answer:
detailed answer below.

Detailed Answer:
Hello and welcome,

I understand the situation.

The mifegest kit cannot be used in very case and strict protocols as well as documentation of the location of pregnancy [ that it is in the uterus and not outside] as well as the exact duration of the pregnancy has to be determined before taking the drugs.
As they have been prescribed by a doctor I assume that all this must have been done. The kit can be used safely upto 7 weeks of pregnancy in most cases.

The dose however is usually 200-600 mg of mifepristone followed 48 hours later by misoprostol 400-800 mcg.

Also it may not work in all cases. Some cases may fail to respond to drugs and a surgical abortion procedure may be needed in these. In some cases there is a chance that the bleeding begins and does not stop. Even in this case a surgical procedure may be needed.

In your case as there has been no bleeding, either she is not responding or it may start after a day or two. So the urine test will continue to show a positive result until the procedure is completed.

I suggest that you wait for 2 more days as then it will be 7 days since the first tablet. If still there are no signs of bleeding a non response may be more likely so you will need to see your doctor and discuss the surgical option.

Please do not worry. Unfortunately this does happen sometimes with the pill. The surgical procedure is a minor operation called evacuation and the patient is usually discharged on the same day. So just discuss it with your doctor and do not worry.
Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor